My 16 year old son has been exibiting flulike symptoms for a week and I called the doctor who said to just give him tylenol. This morning, he sounded much worse and was unable to attend school. When I checked his temp it was 95. I covered him up and checked it about an hour later and it was 96. He slept for a few hours and his temp is up to 97, bu the fact that it was so low before still scares me. Am I just being overprotective? Concernedmom858
The normal range of body temperature is 98 - 99 F by oral measurement. The body temperature is lower in the morning and rises by evening, with a range of about half a degree.In your son’s case,this lowering of body temperature can be due to Tylenol.Tylenol which is an antipyretic when used causes decrease in fever as a result of which sweating is there.This sweat on evaporation cools the body and lowers the te[mperature.So I don’t think that it is much of a concern.However,if subsequent hypothermia(abnormally low body temperature) occurs,then medical conditions like cold exposure, shock, alcohol or drug use,infections like sepsis,diabetes or hypothyroidism have to be probed.
Pls keep a watch o the temperature fluctuations.If it gets lower than 94 F then pls consult a physician as soon as possible.
Hope it helps.Take care and pls do keep me posted on how your son is doing and if you have any additional queries.
Same thing in our house! My 18 year old son has had flu-like symptoms for about a week and his temp keeps dropping (currently 96F.) I am concerned as well. His chest is tight and just doesn't look "right."
I was sick a few weeks ago with cold or flu like symptoms and also had my temp drop to around 96. I felt LOUSY! But with rest and hydration I am all better. I would say go to the dr. if you are concerned. Hyperthermia begins at 96 or below.
Welcome to the forum!
Well, not all human beings have the perfect bookish body temperature. Your son’s temperature is on the lower side but not low enough to be alarmed about. If the temperature falls below 94 degree farenheit, then it is a cause of worry.
A number of times, the temperature after giving any antipyretic falls down to 96 F (especially early morning temp). Also since in fever the daily routine is interrupted and the activity level falls down, the temperature also comes down. This comes up during the day or after there is some activity.
There are some conditions that can cause a low temperature-- hypoglycemia, hypothyroidism, liver diseases, and adrenal insufficiency. In all probability, your son does not have these problems. Once he recovers from his fever spell the temperature will normalize.
Hope this helps. It is difficult to comment beyond this at this stage. Please let me know if there is any thing else and do keep me posted. Take care!
My husband has had flu-like symptoms for about a week and seemed to get better but then got much worse. Vomiting, diarrhea, sleeping fitfully now for almost 36 hours. I took his temp this morning and it is 94.5. Any ideas about this? he is 47 years old and has had a history of alcohol use and some perscription drug abuse but has been clean for a few months.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.